Depersonalization Support Forum banner

1 - 3 of 3 Posts
G

·
Discussion Starter · #1 ·
Hi Janine
Just wondering how you went about coming off your antidepressants. Did you gradually cut down? Did you feel completely well when you started cutting down?

I'm going to see the doc tonight about cutting back my pills to half. I was just wondering what to expect with regards to withdrawals & how to tell if it is just withdrawal & not actual symptoms coming back. I trust your judgement more than the docs.

I guess as usual I am trying to prepare myself as best I can.

Thanks for your help.
 
G

·
Discussion Starter · #2 ·
First, you CANNOT tell if it's withdrawal or symptoms...there is no clear cut line - again, wanting to be ablet to distinguish that is more of our old friend, Obsessiveness.

Taper. Always taper.....go slow and you'll have fewer withdrawal and/or symptoms returning. Only after you're off the darn things will you be able to assess if it was a good idea.

Again, everyone is different. I had a hard darn time coming off paxil....lots of reactions and weirdness. Many people just stop ssri's and have no trouble at all. Some people feel so bad they file lawsuits. Many others have a little trouble, but nothing horrible.

The big lesson however: it's not possible to "prepare" for what something is going to feel like beforehand. Trying to is a sure fire way to invite symptoms to feel welcome!

Peace,
Janine
 
G

·
Discussion Starter · #3 ·
Janine, for somebody who has gone through hell you certainly sound like a very strong minded, confident, happy woman.

I know what you are saying about the obsessiveness & inviting symptoms in by preparing for it. I agree with you wholeheartedly! I guess what I really was looking for was clear cut definitions so I should know if I should race back onto the pills.

Again you are right, the only way I am going to know is to get off them. I was also on paxil & only had nausea, dizziness & muscle jerks when I came off it. I was fine for 5 months & then came down with all of this.

I am going to cut down very slowly & I have the number of a psychoanalyst if I have to go that route once I am tablet free.

I think even taking this stuff it is hard to know if it brings more problems with it then good. All I know is I needed it at the time.

Thanks again, for your sound advice. It is always greatly appreciated.
 
1 - 3 of 3 Posts
Top